Nebraska, 2025Hail and Damaging Winds in Nebraska, June 22, 2025
June 22, 2025 · NWS LBF · 7 events in 5 counties and zones
Thunderstorms developed during the late afternoon hours of June 22nd over Logan, northwestern Custer and Blaine Counties. This activity quickly intensified, becoming severe around 5 PM CDT over Blaine County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late afternoon hours of June 22nd over Logan, northwestern Custer and Blaine Counties. This activity quickly intensified, becoming severe around 5 PM CDT over Blaine County. Activity persisted over the eastern Sandhills and portions of north central Nebraska into the mid evening hours. This activity produced hail up to 2 inches in diameter. Thunderstorm wind gusts, estimated at 80 MPH, broke a power pole and led to severe tree damage in southwestern Holt County. A second area of severe thunderstorms tracked into the northeastern Panhandle. Thunderstorm wind gusts up to 65 MPH were reported in Garden County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 22, 3:05 PM CST, 1 hour 20 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) is in place for much of western and north central Nebraska for this evening and tonight. Large hail and damaging winds are the main hazards, though a tornado cannot be ruled out along and east of Highway 83.
- A cold front moves through the area today, ushering in a return of near to slightly below average temperatures (highs in 70s to 80s) and near daily chances for thunderstorms through the upcoming week.
- Some threat for strong to severe thunderstorms will exist across the area both Monday and Tuesday, with location being determined by the positioning of a surface frontal boundary.
Area forecast discussion, Jun 22, 3:05 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
405 PM CDT Sun Jun 22 2025
.KEY MESSAGES...
- A Slight Risk (Level 2 of 5) is in place for much of western
and north central Nebraska for this evening and tonight. Large
hail and damaging winds are the main hazards, though a
tornado cannot be ruled out along and east of Highway 83.
- A cold front moves through the area today, ushering in a
return of near to slightly below average temperatures (highs
in 70s to 80s) and near daily chances for thunderstorms
through the upcoming week.
- Some threat for strong to severe thunderstorms will exist
across the area both Monday and Tuesday, with location being
determined by the positioning of a surface frontal boundary.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 404 PM CDT Sun Jun 22 2025
Currently, a cold front is bisecting the area, located from near
Imperial to North Platte to Atkinson. Ahead of this boundary,
temperatures have warmed into the upper 90s to low 100s, and is
leading to Heat Index values in the lower 100s. A Heat Advisory
remains in effect into this evening across portions of central and
north central Nebraska. Behind this front, temperatures remain in
the 80s, with the exception being near HWY 20, where temperatures
remain in the 70s due to cloud cover.
The primary concern for the short term will revolve around the
threat for severe thunderstorms this afternoon and evening. It
appears this will come in two distinct regimes. The first, late
this afternoon and evening, will come in association with the
aforementioned surface cold front. Here, scattered
thunderstorms should develop by 4-5 PM CDT, along the front.
This seems plausible, as cumulus development is now underway
along this boundary. Deep layer shear remains strongest on the
cool side of this boundary, with increasing winds with height
noted. There is also a narrow corridor of greater instability
immediately on the cool side as well, with deeper moisture
pooling amid weaker vertical mixing. Within this regime, deep
layer shear remains adequate for updraft organization including
multicells and possibly a supercell or two. Soundings in the
vicinity of the front show deep inverted-v profiles, suggesting
a threat for damaging winds. Large hail will also be a threat in
discrete convection, especially on any storms immediately along
or behind the boundary where shear is maximized. Any tornado
threat will be driven by how storms can interact with the
boundary, though this remains low confidence until late evening
when a strengthening low level jet leads to better low level
shear. Will also have to watch for a threat for landspouts
immediately along the boundary, though meager low level
instability does shed some doubt on this.
Further west, a much more sheared regime should lead to a few
supercells across the Panhandle and into the northern Sandhills late
this evening and tonight. Large hail will be most prevalent with
these supercells in the post-frontal environment. Damaging
winds cannot be ruled out through the evening as well, with the
expected strong downdrafts. By later evening and tonight, a
stabilizing boundary layer should begin to limit any damaging
outflow winds. This activity looks to persist into the overnight
hours, amid the strengthening low level jet.
Convection begins to wane by early Monday morning, along with the
cold front beginning to exit the area off to the southeast. This
will usher in much milder temperatures for Monday and into the
upcoming week, with highs remaining in the 70s to 80s. An additional
round of thunderstorms is possible Monday afternoon and evening, as
low level flow begins to return to easterly upslope in the wake of
the surface front. Confidence in this remains low however, with
instability remaining meager across the area in the post-frontal
airmass.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 404 PM CDT Sun Jun 22 2025
The active weather pattern continues into next week, as broad
southwesterly flow persists aloft. This broad southwesterly flow
will bring ample moisture around the western periphery of the upper
ridge, with PWATs climbing well above the 90th percentile climo.
This will set the stage for more substantial precipitation
accumulations Tuesday into Wednesday. Widespread amounts of 1-1.5"
can be expected through Wednesday for much of southwest into central
and north central Nebraska. Near daily thunderstorm chances will
persist into late week as well, though flow aloft does begin to
transition more zonal. Trends will continue to be monitored with
respect to any severe weather, as some threat will likely persist
into the middle and late parts of next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1235 PM CDT Sun Jun 22 2025
Scattered thunderstorm development is expected this afternoon
across southwest Nebraska, spreading into north central Nebraska
this evening. An additional round of thunderstorms is expected
tonight across western into north central Nebraska. These
thunderstorms look to impact both the KLBF (this afternoon) and
KVTN (tonight) terminals. Brief MVFR visibilities and gusty,
erratic winds are expected with any thunderstorms.
A cold front moves through the area by tonight, with winds
shifting from south to northwest with its passage. Gusts both
ahead and behind the front of 20 to 30kts are expected. Low
stratus also moves into the area behind the front, with
MVFR/locally IFR CIGs expected into tomorrow morning.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for NEZ007-010-028-
029-038-071.
&&
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Brown
Hazardous weather outlook, Jun 22, 3:08 PM CST, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
408 PM CDT Sun Jun 22 2025
NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
408 PM CDT Sun Jun 22 2025 /308 PM MDT Sun Jun 22 2025/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
A heat advisory is in effect into this evening across central and
north central Nebraska, where heat index values in excess of 100
degrees will continue.
There is a Slight Risk for severe thunderstorms late this afternoon
and evening across much of western and north central Nebraska. The
primary threats will be large hail and damaging wind gusts, though a
tornado cannot be ruled out for areas east of Highway 83 and west of
Highway 61.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Near-daily thunderstorm chances are expected through Thursday
morning. There is a Marginal Risk for severe thunderstorms Monday
for areas along and south of Interstate 80. On Tuesday, there is a
Slight Risk for severe thunderstorms across the Panhandle, with a
Marginal Risk across the rest of the region. Beyond Tuesday, the
severe weather risk remains uncertain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 22, 3:27 PM CST, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
427 PM CDT Sun Jun 22 2025
NEZ008-009-026-027-038-222215-
Brown NE-Loup NE-Custer NE-Rock NE-Blaine NE-
427 PM CDT Sun Jun 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROCK...NORTHWESTERN
LOUP...SOUTHEASTERN BROWN...NORTHWESTERN CUSTER AND BLAINE COUNTIES
THROUGH 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dunning, or 9 miles southwest of Brewster, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brewster, Dunning, Fox Bayou, and Almeria Meadow State Wildlife
Management Area.
This includes the following highways...
Highway 183 between mile markers 137 and 143.
Highway 2 between mile markers 235 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Nebraska.
&&
LAT...LON 4173 9998 4185 10016 4220 9980 4197 9935
TIME...MOT...LOC 2127Z 221DEG 31KT 4185 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 22, 3:49 PM CST, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM CDT Sun Jun 22 2025
NEZ025-026-037-038-222230-
Custer NE-Thomas NE-Blaine NE-Logan NE-
449 PM CDT Sun Jun 22 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LOGAN...NORTHWESTERN
CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES THROUGH
530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles northeast of Gandy, or 13 miles northeast of
Stapleton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dunning, Logan, Milburn Diversion Dam State Wildlife Management Area,
Linscott, and Brown Lake.
This includes the following highways...
Highway 2 between mile markers 231 and 253.
Highway 83 near mile marker 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, north central and west central Nebraska.
&&
LAT...LON 4149 10030 4165 10051 4198 10008 4176 9976
TIME...MOT...LOC 2149Z 223DEG 28KT 4161 10032
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHHail, Blaine
- When
- June 22, 4:25 PM CST
- Where
- Blaine County, 1.24 mi NE of Dunning
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.830, -100.100
Half dollar sized hail along with wind gusts of 35 to 45 MPH were reported at this location.
Hail, Rock
- When
- June 22, 5:18 PM CST
- Where
- Rock County, 7.56 mi SSW of Rose
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -99.530
Hail, Loup
- When
- June 22, 5:25 PM CST
- Where
- Loup County, 15.92 mi N of Almeria
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.060, -99.500
Thunderstorm Wind, Holt
- When
- June 22, 5:55 PM CST
- Where
- Holt County, 9.49 mi NNW of Amelia
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.360, -98.960
Public reports severe tree damage along with a snapped power poll at this location. Winds estimated at 80 MPH.
Thunderstorm Wind, Garden
- When
- June 22, 5:17 PM MST
- Where
- Garden County, 20.23 mi NNE of Lisco
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.760, -102.440
Thunderstorm Wind, Holt
- When
- June 22, 6:28 PM CST
- Where
- Holt County, 0.51 mi W of (Onl)o Neill Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.470, -98.690
Thunderstorm Wind, Rock
- When
- June 22, 9:49 PM CST
- Where
- Rock County, 2.04 mi W of Bassett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.580, -99.560
Thunderstorm wind gusts, estimated at 60 MPH, led to tree damage at this location.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, June 22, 20253 deaths · 2 injured · $717,000 · EF1 · 34 events
- Flash Flooding and Flood in New York, June 22 to 23, 2025$1.3 million · 16 events
- Heat in Mississippi, June 22 to 26, 2025110 events
- Heat in Tennessee, June 22 to 26, 2025105 events
- Flood in Alaska, June 22 to 30, 2025$1.0 million · 1 event
- Damaging Winds and Heavy Rain in New York, June 22, 2025$40,000 · 50 kt wind · 33 events
- Flash Flooding and Hail in New Mexico, June 22 to 25, 2025$55,000 · 1 in hail · 22 events
- Excessive Heat and Heat in New York, June 22 to 25, 202557 events
- Hail and Damaging Winds in Nebraska, June 22, 2025$90,000 · 3 in hail · 7 events
- Heat in Arkansas, June 22 to 26, 202550 events
- Damaging Winds in Alabama, June 22, 2025$34,000 · 52 kt wind · 8 events
- Tornadoes and Damaging Wind in Minnesota, June 22, 2025EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267476, 1267479, 1267480, 1267486, 1267478, 1267487, 1267488.